search for




 

Bleeding after Taking Dual Antiplatelets and NSAID Concurrently
Korean J Clin Pharm 2018;28(3):250-253
Published online September 30, 2018
© 2018 Korean College of Clinical Pharmacy.

Jeongmin Seo1, Joonghyuk Choi1, Pyoungwoo Son1, Seungmin Lee1, Hyunwoo Chae1, Geunhyung Kang2, and Eunhee Ji1,2*

1College of Pharmacy, Gachon University, Incheon 21936, Republic of Korea
2Center for Drug and Food Safety, Incheon Pharmaceutical Association, Incheon 22218, Republic of Korea
Correspondence to: Eunhee Ji, College of Pharmacy, Gachon University, 199 Hambakmoe-ro, Yeonsu-gu, Incheon 21936, Republic of Korea
Tel: +82-32-820-4939, Fax: +82-32-820-4829
E-mail: ehji@gachon.ac.kr
Received July 10, 2018; Revised September 3, 2018; Accepted September 4, 2018.
This is an Open Access article distributed under the terms of the Creative Commons Attribution Non-Commercial License (http://creativecommons.org/licenses/by-nc/4.0) which permits unrestricted noncommercial use, distribution, and reproduction in any medium, provided the original work is properly cited.
Abstract
When stenting is applied to treat myocardial infarction, antiplatelet agents are administered to prevent thrombosis, which increases the risk of bleeding. Patients with myocardial infarction are also more likely to have osteoarthritis simultaneously, because both diseases occur frequently in elderly patients. Patients with osteoarthritis often use analgesics, especially nonsteroidal anti-inflammatory drugs (NSAIDs); hence, patients with both diseases use analgesics and antiplatelet agents simultaneously. The risk of bleeding increases with the use of antiplatelet agents and this is further increased when NSAIDs are added. We would like to report a case that reflects this situation. A 60-year-old man underwent stenting after ST-elevation myocardial infarction, and was treated with aspirin and clopidogrel. This patient also received a pelubiprofen prescription from another physician to treat osteoarthritis. After the patient took pelubiprofen twice, he found a bruise on his wrist and reported it to the pharmacist. It is unlikely that this is rare in community pharmacies, so pharmacists should pay careful attention to the concomitant administration of analgesics to patients receiving antiplatelet agents and should provide appropriate education to patients.
Keywords : Bleeding, antiplatelet agents, NSAIDs, stenting, osteoarthritis


September 2018, 28 (3)
Full Text(PDF) Free

Social Network Service
Services

Cited By Articles
  • CrossRef (0)

Funding Information
  • Incheon Pharmaceutical Association